Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jul 26, 2017, 6:10 PM PDT for Trinity County, California. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 6:10 PM PDT (01:10 UTC)
- Expired
- Jul 26, 2017, 6:30 PM PDT
- In force
- 20 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Medford radar (KMAX), 122 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899
WWUS86 KEKA 270110
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
610 PM PDT WED JUL 26 2017
CAZ107-270130-
Northern Trinity CA-
610 PM PDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 630 PM PDT...
At 609 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Carrville, or 18 miles north of Weaverville,
moving southeast at 30 mph.
Up to nickel size hail and winds up 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4089 12290 4099 12295 4100 12295 4099 12292
4100 12292 4101 12290 4103 12290 4104 12291
4106 12292 4111 12289 4095 12274
TIME...MOT...LOC 0109Z 336DEG 25KT 4099 12287
$$
KRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:03 PM PDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 3:03 PM PDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 303 PM PDT Wed Jul 26 2017 .SYNOPSIS...An upper level low will bring the potential for a few thunderstorms this afternoon and evening over Trinity and northern Mendocino county. High pressure will build across the region for the remainder of the week, bringing drier and warmer conditions to the area. Coastal clouds and patchy fog will develop each night and persist through the morning for the next few days. && .Short Term (Through Friday)...The upper level low has started to move out of the area this afternoon and is now over the Central Valley. Water vapor shows more mid level moisture over the area, but as of 3pm there has only been CU build ups over the mountains of Trinity county and northeastern Mendocino county. Any storms that do form will likely dissipate around sunset as the heating of the day diminishes. This evening the marine stratus is expected to spread inland quickly once the daytime heating diminishes. Low temperatures will be near seasonal levels tonight. Thursday dry weather is expected across the area as high pressure builds in. At the coast the inversion looks slightly weaker behind the upper level low. This should allow the stratus to mix out a bit more quickly tomorrow than today. Inland temperatures will warm a few degrees over today and will be slightly above normal. The marine layer will likely shrink a bit as well. Thursday night the marine layer will return and will be similar to the previous night. Friday inland temperatures will remain above normal and the coastal stratus will push back to the coast in the afternoon. MKK .LONG TERM.../Friday evening through Tuesday night/ Hot weather in store for the interior through early next week, with highs in the low triple digits in Weaverville area, and highs near 100 degrees in Ukiah. This will be about 5 to 10 degrees above normal. So far this month, temperatures in the area have been running above 3 to 5 degrees above. Thus, the warmer than normal trend will continue. The 500 mb heights will continue to rise through the weekend, as the upper level ridge builds into NW California from the south. The height rise will be subtle, however, as there is an upper level trough holding strong over Gulf of Alaska. There will be no precipitation potential through the weekend into early next week. There maybe a few weak upper level disturbances passing through the area. This may bring slight increase in sky cover. Don't expect the weather pattern to change much in this typical summer pattern. Hot and dry inland, marine stratus along the coast. Changes to the previous forecast package is minor. .Fire Weather...There is still a slight chance some showers and thunderstorms this afternoon over Trinity and northeastern Mendocino county. CU has been building and the HRRR forcasted reflectivity is showing some storms building over Trinity county late this afternoon/early evening. Once the heating of the day is over the thunderstorms are expected to come to an end. Thursday dry weather is expected along with warming temperatures. In the afternoon 5 to 10 mph west to northwest winds are expected. Thursday night northerly winds will increase slightly over the higher terrain in Mendocino county. Poor recoveries are also expected, mainly in southern Mendocino county. MKK && .AVIATION...The upper low has moved to the east of the region today. There is still the potential for thunderstorms this afternoon and evening over northeast Mendocino county and Trinity county. This threat will diminish this evening. The marine stratus has pushed back to the immediate coast this afternoon, but is expected to move back in tonight. It will be fairly widespread, but is not expected to make it into Ukiah. Thursday the inversion looks a bit weaker due to being on the backside of the low. This should help clear skies a bit earlier than today. MKK && .MARINE...Summertime maritime pattern will continue over NW California waters through the weekend. There is a quasi-stationary ridge of high pressure set up over the East Pacific, and a thermal low over Central Valley. The combined weather systems will generate strong north winds over the coastal waters through the forecast period. There is a potential to see some gale force wind gusts Friday through Sunday, especially over the outer waters. Seas are expected to remain fairly steep and elevated for the outer waters through the work week into the weekend. There will be a healthy northerly wind waves, bringing wave heights of 6 to 8 feet to the outer waters. For the inner waters, wave heights will be around 4 to 6 feet. Starting on Sunday, a decent south swell will move into the coastal waters and linger through early next week. The south swell will have a wave period of around 15 seconds at around 5 to 6 feet. This swell is caused by Hurricane Hiary and Tropical Storm Irwin, as these systems are expected to head north, and the southerly swell will be generated on the east side of these tropical systems. The south swell will be worth watching for the next few days. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 5 PM PDT Saturday for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jul 26, 12:58 PM PDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1258 PM PDT Wed Jul 26 2017 CAZ101>106-109-110-112-113-272000- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1258 PM PDT Wed Jul 26 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report hail or strong winds to the National Weather Service in Eureka. CAZ107-108-111-272000- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 1256 PM PDT Wed Jul 26 2017 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. Isolated thunderstorms may develop this afternoon in Trinity county and northeastern Mendocino county. The main storm hazards will be dangerous cloud to ground lightning, gusty winds, and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report hail or strong winds to the National Weather Service in Eureka. .
In the hours before
Special weather statement, Jul 26, 5:55 PM PDT, 15 minutes before
Special Weather Statement
National Weather Service Eureka CA
555 PM PDT WED JUL 26 2017
CAZ107-270115-
Northern Trinity CA-
555 PM PDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 615 PM PDT...
At 554 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Carrville, or 24 miles north of Weaverville, moving
southeast at 20 mph.
Up to dime size hail will be possible with this storm.
This storm will remain over mainly rural areas of north central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4093 12290 4099 12293 4099 12292 4100 12292
4101 12290 4103 12290 4107 12292 4107 12295
4108 12297 4111 12297 4112 12296 4114 12296
4118 12285 4099 12272
TIME...MOT...LOC 0054Z 331DEG 18KT 4108 12291
KRSpecial weather statement, Jul 26, 6:10 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
610 PM PDT WED JUL 26 2017
CAZ107-270130-
Northern Trinity CA-
610 PM PDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TRINITY COUNTY
UNTIL 630 PM PDT...
At 609 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Carrville, or 18 miles north of Weaverville,
moving southeast at 30 mph.
Up to nickel size hail and winds up 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4089 12290 4099 12295 4100 12295 4099 12292
4100 12292 4101 12290 4103 12290 4104 12291
4106 12292 4111 12289 4095 12274
TIME...MOT...LOC 0109Z 336DEG 25KT 4099 12287
KRThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:55 PM PDT | Special Weather Statement | EKA | Trinity | 20 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.